Alert archive / Arkansas / Special Weather Statements in 2019

Special Weather Statement, NWS Little Rock, AR

March 24, 2019Montgomery County, Arkansas

NWS Little Rock, AR issued this special weather statement at Mar 24, 2019, 10:10 PM CDT for Montgomery County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2019, 10:10 PM CDT (03:10 UTC)
Expired
Mar 24, 2019, 11:00 PM CDT
In force
50 min
Issued by
NWS Little Rock, AR

County Montgomery County, AR

The radar

The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 3.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

379 
WWUS84 KLZK 250310
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
1010 PM CDT SUN MAR 24 2019
 
ARZ041-052-250400-
Pike AR-Montgomery AR-
1010 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIKE AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 1100 PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albert Pike Recreation Area, or 13 miles southwest of Mount Ida,
moving east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Glenwood...                       Norman...
Black Springs...                  Fancyhill...
Salem in Pike County...           Hopper...
Welsh...                          Caddo Gap...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, western and southwestern Arkansas.

&&

LAT...LON 3449 9385 3446 9340 3443 9341 3434 9343
      3434 9348 3429 9348 3434 9387
TIME...MOT...LOC 0310Z 278DEG 24KT 3440 9378 

$$

46

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Mar 24, 6:43 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 24, 6:43 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
643 PM CDT Sun Mar 24 2019

.AVIATION...
Deep convection starting over northern and western Arkansas at
this time as a cold front approaches the area. The system will
move slowly across the state tonight with scattered showers and
thunderstorms accompanying the boundary. Some of these storms may
be strong to severe with gusty winds and hail the primary
concern. Winds will shift from the southeast to the northwest
behind the boundary. VFR conditions will prevail for the majority
of the period with the exception of MVFR conditions when the
storms pass through. Low level moisture will remain over the north
for a good part of the day Monday.

&&

.PREV DISCUSSION...(ISSUED 213 PM CDT Sun Mar 24 2019)
SHORT TERM...Tonight Through Tuesday

Satellite imagery and surface obs were showing a surface cold front
extending from around Joplin, MO southwestward through eastern OK on
into north central TX. A capping inversion was inhibiting the
development of any thunderstorms through the early afternoon hours,
but this will change as the front progresses southeastward and the
cap breaks. The front is currently on track to enter the northwest
portion of AR in a couple of hours and will sweep southeastward
through the forecast area during the evening and overnight hours.
Latest runs of short-term models were indicating the development of
discrete thunderstorms/supercells along the front beginning around
00Z. Any storms that do form will be able to tap into CAPE values
greater than 1,000 J/kg but approaching 2,000 J/kg over the
southwest portion of the state. The front will also have some upper
level support as a shortwave trough traverses the area amidst quasi-
zonal flow aloft. While large hail and strong winds are the most
likely severe weather modes, the possibility of tornadoes has crept
up some due to increased low level shear availability. Incidentally,
the SPC has placed an area of enhanced risk in the Day 1 Severe
Outlook over southwest AR in line with the aforementioned reasoning.

Drier northwest flow will develop across AR, both at the surface and
aloft, on Monday as the progressive front exits the forecast area to
the southeast and a broad mid/upper level ridge builds eastward into
the state from the western U.S. Afternoon highs will generally range
from the mid 60s over the higher terrain of northern AR to the lower
70s over the southern portion of the forecast area. Precipitation-
free conditions, along with clearing skies, will prevail Monday
night/Tuesday as the aforementioned ridge of high pressure continues
to build over the state. Under mostly sunny skies with light
northeast winds on Tuesday, high temperatures will mostly range from
the upper 50s over the northern higher terrain to the mid 60s over
the south.

LONG TERM...Tuesday Night Through Sunday

Upper ow pressure will be over Alabama and Georgia to begin the
extended period with a large upper ridge over the Plains. This ridge
will expand over much of the country Wednesday as the upper low
moves off the southeast coast of the U.S. By Friday, a strong upper
low pressure moves into the Rockies, moving slowly southeast
Saturday and Sunday.

High pressure over the area Tuesday night and Wednesday will move
east of the area Thursday. Low pressure in the Plains Friday will
bring a warm front across Arkansas and the associated cold front
through the state Friday night. As instability increases, chances
for showers and thunderstorms will increase Thursday night and will
be greatest Friday night and Saturday. Temperatures will be close to
normal through much of the period but below normal by Sunday.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...GOUDSWARD
Hazardous weather outlook, Mar 24, 5:33 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
533 PM CDT Sun Mar 24 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-252245-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
533 PM CDT Sun Mar 24 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This evening and Tonight

A cold front will continue to move into Arkansas from the
northwest this evening and eventually push through the rest of
the state tonight. Showers and thunderstorms are expected to
accompany the front. A few storms could become severe with large
hail, damaging winds, and possibly a tornado.

.Spotter activation is possible.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Unsettled weather will return to the region later in the week as a
new storm system affects Arkansas. Thunderstorm chances are in the
forecast, but the potential for any severe weather remains uncertain
at this time.

.Spotter Information Statement...

Spotter activation may be needed this evening and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Mar 24, 9:32 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
932 PM CDT SUN MAR 24 2019

ARZ041-042-250315-
Garland AR-Montgomery AR-
932 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARLAND AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 1015 PM CDT...

At 931 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms just east of Mount Ida, moving southeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Mountain Pine...                  Meyers...
Lofton...                         Royal...
Silver...                         Crystal Springs Landing...
Sunshine...                       Pearcy...
Hurricane Grove...                Crystal Springs...
Washita...                        Hempwallace...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, western and southwestern Arkansas.

&&

LAT...LON 3465 9358 3460 9314 3439 9325 3440 9341
      3439 9341 3445 9361
TIME...MOT...LOC 0231Z 285DEG 18KT 3454 9356

46
Special weather statement, Mar 24, 9:55 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
955 PM CDT SUN MAR 24 2019

ARZ037-040-041-250345-
Polk AR-Scott AR-Montgomery AR-
955 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...SOUTHEASTERN
SCOTT AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 1045 PM CDT...

At 955 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beauchamp, or 9 miles north of Mena, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Y City...                         Boles...
Parks...                          Needmore...
Cedar Creek...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
western and central Arkansas.

LAT...LON 3481 9425 3484 9371 3475 9371 3474 9370
      3465 9370 3467 9425
TIME...MOT...LOC 0255Z 269DEG 34KT 3472 9420

46
Special weather statement, Mar 24, 10:03 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1003 PM CDT SUN MAR 24 2019

ARZ024-033-250400-
White AR-Cleburne AR-
1003 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE AND CENTRAL
WHITE COUNTIES UNTIL 1100 PM CDT...

At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm near
Heber Springs, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Searcy...                         Heber Springs...
Judsonia...                       Kensett...
Pangburn...                       Crosby...
Steprock...                       Letona...
Albion...                         Clay...
Providence...                     Dewey...
Sidon...                          Hopewell in Cleburne County...
Pickens in White County...        Armstrong Springs...
Sunnydale...                      Plainview in White County...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and north central Arkansas.

LAT...LON 3537 9212 3553 9206 3544 9157 3520 9166
TIME...MOT...LOC 0302Z 287DEG 23KT 3542 9200

44
Local storm report, Mar 24, 10:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1004 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             1 NNW BEE BRANCH        35.46N 92.41W
03/24/2019  E1.00 INCH       VAN BUREN          AR   PUBLIC

&&

44
Special weather statement, Mar 24, 10:05 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1005 PM CDT SUN MAR 24 2019

ARZ023-024-031-032-250345-
Van Buren AR-Faulkner AR-Conway AR-Cleburne AR-
1005 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN...
SOUTHWESTERN CLEBURNE...NORTHEASTERN FAULKNER AND NORTHEASTERN CONWAY
COUNTIES UNTIL 1045 PM CDT...

At 1005 PM CDT, Doppler radar was tracking a strong thunderstorm near
Claude, or 7 miles southwest of Clinton, moving east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Heber Springs...                  Clinton...
Greers Ferry...                   Quitman...
Damascus...                       Fairbanks...
Whipple...                        Sugar Loaf Recreation Area...
Claude...                         Choctaw...
Bee Branch...                     Beverage Town...
Austin in Conway County...        Southside in Van Buren County...
Morganton...                      Scotland...
Culpepper...                      Eden Isle...
Formosa...                        Enders...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and north central Arkansas.

LAT...LON 3553 9201 3536 9209 3536 9211 3532 9211
      3528 9213 3546 9265 3560 9259
TIME...MOT...LOC 0305Z 285DEG 25KT 3550 9254

62
Special weather statement, Mar 24, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1010 PM CDT SUN MAR 24 2019

ARZ041-052-250400-
Pike AR-Montgomery AR-
1010 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIKE AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 1100 PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albert Pike Recreation Area, or 13 miles southwest of Mount Ida,
moving east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Glenwood...                       Norman...
Black Springs...                  Fancyhill...
Salem in Pike County...           Hopper...
Welsh...                          Caddo Gap...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, western and southwestern Arkansas.

&&

LAT...LON 3449 9385 3446 9340 3443 9341 3434 9343
      3434 9348 3429 9348 3434 9387
TIME...MOT...LOC 0310Z 278DEG 24KT 3440 9378

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:22 PM CDTSevere Thunderstorm WarningLZKPolk, Scott38 min
Mar 24, 7:33 PM CDTTornado WarningLZKPolk, Scott24 min
Mar 24, 7:38 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Newton, Pope, Searcy, Van Buren52 min
Mar 24, 7:48 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope, Searcy42 min
Mar 24, 7:53 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott52 min
Mar 24, 8:26 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Pope, Searcy, Van Buren and 1 more49 min
Mar 24, 8:30 PM CDTSevere Thunderstorm WarningLZKPolk45 min
Mar 24, 8:43 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk62 min
Mar 24, 9:12 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Jackson, Van Buren, White48 min
Mar 24, 9:17 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk43 min
Mar 24, 9:32 PM CDTSpecial Weather StatementLZKVan Buren28 min
Mar 24, 9:55 PM CDTSpecial Weather StatementLZKScott50 min
Mar 24, 10:03 PM CDTSpecial Weather StatementLZKWhite57 min
Mar 24, 10:05 PM CDTSpecial Weather StatementLZKVan Buren40 min
Mar 24, 10:28 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White, Woodruff47 min
Mar 24, 10:31 PM CDTSpecial Weather StatementLZKScott44 min
Mar 24, 10:35 PM CDTSevere Thunderstorm WarningLZKScott40 min
Mar 24, 10:50 PM CDTSpecial Weather StatementLZKHot Spring55 min
Mar 24, 11:11 PM CDTSpecial Weather StatementLZKHot Spring64 min
Mar 24, 11:15 PM CDTSpecial Weather StatementLZKWoodruff30 min
Mar 24, 11:30 PM CDTSpecial Weather StatementLZKGrant45 min
Mar 24, 11:41 PM CDTSpecial Weather StatementLZKPike34 min
Mar 24, 11:45 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson45 min
Mar 24, 11:46 PM CDTSevere Thunderstorm WarningLZKClark, Pike44 min
Mar 24, 11:48 PM CDTSpecial Weather StatementLZKWoodruff27 min
Mar 25, 12:22 AM CDTSpecial Weather StatementLZKArkansas, Jefferson, Lincoln38 min
Mar 25, 12:52 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Jefferson, Lincoln38 min
Mar 25, 1:31 AM CDTSpecial Weather StatementLZKDesha29 min
Mar 25, 1:45 AM CDTSpecial Weather StatementLZKOuachita30 min
Mar 25, 2:05 AM CDTSpecial Weather StatementLZKCalhoun40 min
Mar 25, 2:26 AM CDTFlash Flood WarningLZKBradley, Calhoun, Clark, Cleveland, Dallas, Desha and 3 more3 hr
Mar 25, 2:45 AM CDTSpecial Weather StatementLZKBradley, Calhoun, Drew, Ouachita45 min

Nearby

Special Weather Statements in Arkansas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.